Texas, 2023Drought in Texas, December 1 to 31, 2023
December 1 to 31, 2023 · NWS SJT · 2 events in 2 counties and zones
Most of west central Texas was out of the drought for the month of December. The only areas with moderate to severe drought conditions were located east of a Brownwood to Junction line.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Most of west central Texas was out of the drought for the month of December. The only areas with moderate to severe drought conditions were located east of a Brownwood to Junction line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 10:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 30, 10:45 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1045 PM CST Thu Nov 30 2023
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 135 PM CST Thu Nov 30 2023
The stratus deck and subsequent rain chances have pushed north and
east out of the area leaving mostly sunny skies across the West
Central Texas region this afternoon. With the surface low generally
located in western North Texas, surface winds out of the west have
started to pick up across the region, ushering in a much drier
airmass. Even though the base of the upper trough is still roughly
in eastern New Mexico and will work its way east/northeast over the
area in the coming hours, its impact will be limited behind the
Pacific Front currently moving through the Heartland and NW Hill
Country. West winds are expected to come down through the evening
hours but the dry air will continue to work its way in. A weak
secondary cold front is expected to move southeast through the area
overnight tonight, shifting winds to the northwest. While cold air
advection will be weak overall, lows could still drop into the mid
30s north and west of a Sterling City to Haskell line. Elsewhere,
lows should hold in the upper 30s to mid 40s with increased upper
level moisture in the southwest flow aloft creating some upper level
cloud cover overnight. These clouds should clear out through the
morning, leaving the area under mostly sunny skies tomorrow. Winds
out of the west will be much lighter meaning we won't see quite as
much downslope heating. As such, highs will range from the low to
mid 60s across the Big Country to the upper 60s to low 70s further
south.
&&
.LONG TERM...
(Friday night through next Thursday)
Issued at 135 PM CST Thu Nov 30 2023
Looks like a mild and dry weather pattern through the long term
as upper level southwest to west-northwest flow is expected. Also,
no significant cold fronts are expected. Highs will be in the 60s
to lower 70s and lows will remain above freezing. Again, going a
with a dry forecast through the long term.
&&
.AVIATION...
(06Z TAFS)
Issued at 1019 PM CST Thu Nov 30 2023
VFR conditions and light winds will prevail across West Central
Texas terminals through Friday evening. High clouds will stream
across the area overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 38 66 44 69 / 0 0 0 0
San Angelo 42 70 43 69 / 0 0 0 0
Junction 44 72 42 71 / 0 0 0 0
Brownwood 40 65 42 71 / 0 0 0 0
Sweetwater 38 65 45 66 / 0 0 0 0
Ozona 43 68 44 67 / 0 0 0 0
Brady 45 68 45 70 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...50
LONG TERM....21
AVIATION...07
Hazardous weather outlook, Nov 30, 1:38 PM CST, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
138 PM CST Thu Nov 30 2023
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
138 PM CST Thu Nov 30 2023
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, San Saba
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across San Saba County during the month of December.
Drought, Mason
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
US Drought Monitor indicated moderate drought conditions across Mason County for the month of December.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Washington, December 1 to 4, 20233 deaths · $5,000 · 6 events
- Heavy Snow and Winter Weather in Montana, December 1 to 4, 20231 death · 3 injured · $130,000 · 3 events
- Drought in Missouri, December 1 to 31, 2023$52 million · 22 events
- Heavy Snow and Winter Weather in Idaho, December 1 to 4, 20231 death · 1 injured · $15,000 · 17 events
- Drought in Kansas, December 1 to 31, 2023$4.8 million · 1 event
- Wildfire in Colorado, December 1 to 2, 2023$2.0 million · 1 event
- Drought in Iowa, December 1 to 31, 202347 events
- Drought in New Mexico, December 1 to 31, 202339 events
- Flash Flood in Louisiana, December 1, 2023$60,000 · 1 event
- Drought in Tennessee, December 1 to 31, 202336 events
- Drought in Georgia, December 1 to 31, 202335 events
- Drought in Virginia, December 1 to 31, 202324 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1153312, 1153659.